Alert archive / New York / Small Craft Advisories in 2018

Small Craft Advisory 62, NWS Buffalo, NY

July 6, 2018

NWS Buffalo, NY issued this small craft advisory at Jul 6, 2018, 3:34 PM EDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jul 6, 2018, 3:34 PM EDT (19:34 UTC)
Expired
Jul 6, 2018, 7:39 PM EDT
In force
4 hr
Issued by
NWS Buffalo, NY

The text

As transmitted.

102 
WHUS71 KBUF 061934
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
334 PM EDT Fri Jul 6 2018

LOZ043-044-070000-
/O.NEW.KBUF.SC.Y.0062.180706T1934Z-180707T0000Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
334 PM EDT Fri Jul 6 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

The National Weather Service in Buffalo has issued a Small Craft
Advisory, which is in effect until 8 PM EDT this evening.

* WINDS...North 15 to 25 knots becoming northeast 10 to 15 knots.

* WAVES...2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$
1 follow-up statement
814 
WHUS71 KBUF 062339
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
739 PM EDT Fri Jul 6 2018

LOZ043-044-070045-
/O.CAN.KBUF.SC.Y.0062.000000T0000Z-180707T0000Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
739 PM EDT Fri Jul 6 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Buffalo has cancelled the Small
Craft Advisory.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jul 6, 2:58 PM EDT, 36 minutes earlier.

Area forecast discussion, Jul 6, 2:58 PM EDT, 36 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
258 PM EDT Fri Jul 6 2018

.SYNOPSIS...
A significant airmass change has brought in cooler and much less
humid conditions which will last through the weekend. Expect
abundant sunshine along with comfortable temperatures and humidity.
The next chance for showers and thunderstorms will come Monday night
into Tuesday associated with a weak front.

&&

.NEAR TERM /THROUGH SATURDAY/...
Canadian-sourced high pressure is centered near Lake Michigan this
afternoon. Clockwise flow rounding this feature has brought much
cooler and less humid conditions across western and north-central New
York behind a cold front. 850mb temps which have fallen to around
+10C are supporting the cooler surface temps running in the upper
60s to mid 70s this afternoon with dewpoints hovering around 50F
providing the lower humidity. Visible satellite shows some lingering
scattered/broken diurnal cumulus clouds linger near 3pm but these
should dissipate with the loss of daytime heating. Northerly winds
remain a bit gusty up to around 20 mph with daytime mixing and a
pressure gradient over the eastern Great Lakes. The winds will
quickly diminish also with the loss of daytime heating.

Clear skies with the drier airmass will make for seasonably cool
temperatures tonight with overnight lows in the 50s for most
locations but a few 40s across the normally colder interiors
locations of the Southern Tier and western Adirondacks. Light winds
and the clear skies may also support some limited patchy fog in the
western Southern Tier.

Fair weather with comfortable temperatures and humidity will
continue for another beautiful day on Saturday as the center of high
pressure shifts east over New York State. Temps will edge a bit
higher topping out in the upper 70s to low 80s with lots of
sunshine and light winds.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
High pressure will slowly drift eastward across the area through the
weekend and into the early portions of next week. A dry, continental
air mass will be under this high, resulting in fairly low humidity
to start the short term period and temperatures slightly below
normal. Subsidence should keep cloud cover to a minimum, at least
until the high starts to meander east of the area by the start of
next week.

As the high drifts to the east of western New York, return flow on
its western flank will start to advect warmer and increasingly moist
air northward. This will occur as the momentum profiles favor a bit
more mixing going into the early part of next week. As a result,
increased boundary layer RH values and stronger vertical mixing
will lead to some increase in warmth and humidity. It will not
reach anything near what we have experienced in the past week or
so, but it will be above normal nonetheless. With that in mind,
current forecast solutions favor Monday as being the warmest
day in the forecast period.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
An expansive mid-level ridge will build into the southern Great
Lakes and southern New England Monday as surface high pressure
will have moved eastward into southern New England and the Mid-
Atlantic. As heights and temperatures increase aloft and a
southerly flow advects higher dew points at the surface, less
comfortable conditions are expected Monday. Temperatures will
likely reach the mid to upper 80s and low 80s at higher
elevations. Thankfully, the more humid conditions will be short
lived as a cold front approaches from northwest.

The ridge will get suppressed to the south Monday night as a
closed low tracks across northern Ontario and Quebec Provinces.
An associated sfc low will move into the Canadian Maritimes
while a cold front moves through Western and North Central NY
Monday night- Tuesday. Due to the fast nature of the frontal
passage and lack of synoptic moisture, coverage of showers and
potential thunderstorms is not great at this time. As the mid-
level trough persists near the eastern Great Lakes Tuesday
night, kept slight chance pops after frontal passage.

The center of an expansive 596dm ridge will be centered out west
Wednesday and Thursday...in the vcnty of the Nebraska panhandle.
Meanwhile a weakness in the height field will be found over the
Lower Great Lakes and Northeast. This will encourage any Canadian
shortwaves to dive across our region with their attendant frontal
systems...keeping slgt chc pops in place for much of the two day
period. Temperatures both days will climb into the mid to upper 80s
across the lake plains while most areas will experience mins in the
mid to upper 60s. These readings will average roughly 5 deg f above
mid July normals.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
Much cooler and drier air will linger over the eastern Great Lakes
tonight into this weekend as high pressure shifts east across the
Great Lakes. Northerly flow across the terminals will remain a bit
gusty this afternoon but speeds will taper down by this evening as
the high pressure gradually shifts over the region through tonight.
Some patchy fog is possible tonight in the western Southern Tier but
should be east of KJHW. VFR will continue into Saturday as the center
of high pressure shifts over New York.

Outlook...

Saturday night through Monday...VFR.
Tuesday...VFR with a chance of MVFR from -TSRA.
Wednesday...VFR with a slight chance of -TSRA inland of lake breezes.

&&

.MARINE...
Northerly winds will gradually weaken this afternoon into tonight as
expansive high pressure builds east across the Great Lakes.
Favorable boating conditions will prevail through the weekend into
early next week.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...Smith
NEAR TERM...Smith
SHORT TERM...Fries
LONG TERM...HSK/RSH/Fries
AVIATION...Smith
MARINE...Smith
Hazardous weather outlook, Jul 6, 5:06 AM EDT, 10 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
506 AM EDT Fri Jul 6 2018

NYZ001-002-007-008-010>014-019>021-085-070915-
Niagara-Orleans-Jefferson-Lewis-Northern Erie-Genesee-Wyoming-
Livingston-Ontario-Chautauqua-Cattaraugus-Allegany-Southern Erie-
506 AM EDT Fri Jul 6 2018

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ003>006-070915-
Monroe-Wayne-Northern Cayuga-Oswego-
506 AM EDT Fri Jul 6 2018

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-070915-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
506 AM EDT Fri Jul 6 2018

This Hazardous Weather Outlook is for portions of Lake Erie, Lake
Ontario and Saint Lawrence River.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 8:58 PM EDTSpecial Marine WarningBUF81 min
Jul 5, 9:16 PM EDTSpecial Marine WarningBUF29 min
Jul 5, 9:52 PM EDTSpecial Weather StatementBUFNiagara38 min
Jul 5, 10:14 PM EDTSevere Thunderstorm WarningBUFErie, Niagara29 min
Jul 5, 10:19 PM EDTSpecial Marine WarningBUF32 min
Jul 5, 10:34 PM EDTBeach Hazards StatementBUFCayuga, Monroe, Oswego, Wayne15 hr
Jul 6, 1:02 AM EDTSpecial Weather StatementBUFLewis58 min

Nearby

Small Craft Advisories in New York, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.